What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 26, 1:57 PM MST, 53 minutes earlier.
Area forecast discussion, Jun 26, 1:57 PM MST, 53 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
257 PM MDT Sat Jun 26 2021
.SYNOPSIS...
The mostly dry and hot weather this month will be replaced with wet
and cooler weather through the end of June and into July, perhaps
through the Fourth of July weekend! The stubborn trough of low
pressure stretches from the Dakota's to AZ and NM and will not move
much the next few days. Meanwhile a potent and moist back door cold
front came down the eastern plains and highlands last night. It will
spill into the RGV tonight. The northerly flow aloft will change to
a southerly flow early next week, adding in more moisture thanks to
a more direct monsoon flow. All this means plenty of showers and
thunderstorms around everyday into at least the holiday weekend.
Flash flooding will be a growing concern.
&&
.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...
An increasingly moist low level east to west flow, combined with an
upper trough developing over the central and southern Rockies will
result in an unsettled weather pattern and cooler than normal
daytime highs. Short term models continue to indicate this
afternoon's convection moving off the central mountain chain and
into the northeast and east central plains will congeal and produce
a boundary which pushes southward into southeast NM and through gaps
in the central mountain chain and into the Rio Grande Valley. Hard
to give a good estimate of timing and strength of this westward
surge or possible surges, with the GFS guidance indicating an early
evening burst, then a second after midnight, both with gusts to
around 40 or 45 mph possible. Did lean towards the GFS scenario in
the wind grids with the NAM12 indicating another batch of
precipitation possibly moving out of southern CO later tonight.
Potential for flash flooding is becoming more of a concern as well.
Storm motion this afternoon and tonight is generally to the east and
southeast, but will become slower and more erratic Sunday and Sunday
night. Considered a watch but given the differences in where
boundaries are forecast to exist, have decided to defer for now. But
anyone out and about should be alert to their surroundings relative
to where storms are located and not cross areas where water covers
the roadway.
LONG TERM...(MONDAY THROUGH SATURDAY)...
The active weather will continue all of next week with concerns for
flash flooding. The trough over us now will gradually weaken and
shift to the west, allowing high pressure to build over TX. A
southerly flow from Monday into Wednesday will bring in a more
direct flow of moisture, adding to the concern for flash flooding,
especially over the recent burn scars. Another trough will try and
form over NM later next week, perhaps causing a more westerly or
northwest flow. But the moisture will be tough to get rid of, and
could continue to produce widespread showers and thunderstorms into
the July 4th weekend. Temperatures will start next week way below
normal, then will slowly trend back up, but never quite making it
back to normal through next week, except maybe in the far northwest.
&&
.FIRE WEATHER...
Increasingly moist and unsettled weather pattern with cooler than
normal daytime high temperatures to persist through at least the
middle of next week. Showers and thunderstorms, some with locally
moderate to heavy rain, are possible over much of northern and
central New Mexico during this period. Cell motion for the rest of
this afternoon and through tonight will be generally to the east and
southeast. Cell motion is expected to become slower and more erratic
Sunday and Sunday night as an upper trough axis becomes established
from southwest to northeast over the state. A direct hit by storms
on recent burn scars could result in flash flooding.
Areas of fair to poor ventilation are forecast Sunday and Monday
over portions of central and eastern New Mexico but become more
widespread by Wednesday and Thursday. Some drying and warming are
possible late next week but forecast models are not in good
agreement.
&&
.AVIATION...
18Z TAF CYCLE
Upper trough carving out over CO and NM. Moist low level ely flow.
Sct showers and tstms developing over the higher terrain and
tracking genly from nw to se. Terrain occasionally obscured in the
stronger storms, with potential for severe storms with large hail and
wind gusts to 50 kt east of the central mt chain. Convection to
persist aft 27/03Z over the ne half of NM, and forcing a gusty ely
wind into the RGV including at KABQ and KSAF. Areas MVFR to IFR
cigs/vsbys in rain and br along and east of the central mt chain aft
27/06Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Farmington...................... 58 84 56 82 / 20 30 20 40
Dulce........................... 47 73 45 76 / 50 70 50 60
Cuba............................ 53 72 49 71 / 40 60 40 60
Gallup.......................... 50 80 53 80 / 20 40 20 50
El Morro........................ 48 76 50 73 / 30 70 30 60
Grants.......................... 50 77 52 73 / 30 60 40 70
Quemado......................... 52 78 52 75 / 30 60 30 80
Magdalena....................... 57 76 55 70 / 40 70 50 70
Datil........................... 52 75 52 68 / 40 70 50 80
Reserve......................... 54 81 52 81 / 30 70 30 80
Glenwood........................ 61 85 58 85 / 30 60 30 80
Chama........................... 43 67 42 69 / 60 80 60 70
Los Alamos...................... 53 69 50 66 / 50 70 50 70
Pecos........................... 51 64 49 67 / 60 80 50 70
Cerro/Questa.................... 46 63 44 66 / 80 80 60 80
Red River....................... 41 58 42 60 / 80 90 60 80
Angel Fire...................... 42 58 41 59 / 80 90 60 80
Taos............................ 48 67 45 69 / 70 80 50 70
Mora............................ 46 61 46 63 / 80 90 60 70
Espanola........................ 53 72 49 73 / 50 60 40 60
Santa Fe........................ 54 69 51 67 / 60 80 50 70
Santa Fe Airport................ 55 72 52 70 / 50 70 50 60
Albuquerque Foothills........... 59 74 57 72 / 40 60 50 60
Albuquerque Heights............. 62 78 59 73 / 40 60 40 60
Albuquerque Valley.............. 57 79 55 76 / 40 50 40 50
Albuquerque West Mesa........... 60 77 58 74 / 40 60 40 50
Belen........................... 63 81 60 76 / 30 50 50 50
Bernalillo...................... 59 77 57 75 / 40 60 40 60
Bosque Farms.................... 60 80 57 75 / 40 50 50 50
Corrales........................ 60 78 57 75 / 40 60 40 60
Los Lunas....................... 61 81 59 75 / 30 50 50 50
Placitas........................ 58 74 56 69 / 40 70 50 60
Rio Rancho...................... 61 77 58 74 / 40 60 40 50
Socorro......................... 63 82 61 78 / 30 60 50 60
Sandia Park/Cedar Crest......... 53 69 52 64 / 50 70 50 60
Tijeras......................... 56 72 53 67 / 50 70 50 70
Edgewood........................ 53 69 51 68 / 50 70 50 70
Moriarty/Estancia............... 53 69 51 68 / 50 60 50 60
Clines Corners.................. 51 65 49 64 / 50 60 60 60
Mountainair..................... 53 70 52 67 / 40 60 50 70
Gran Quivira.................... 54 72 53 66 / 50 60 60 70
Carrizozo....................... 58 75 56 72 / 40 70 60 70
Ruidoso......................... 53 65 50 63 / 60 80 70 80
Capulin......................... 49 63 48 65 / 60 70 50 60
Raton........................... 52 65 49 68 / 70 70 50 60
Springer........................ 51 64 49 68 / 70 70 50 70
Las Vegas....................... 49 62 49 65 / 60 70 60 70
Clayton......................... 55 72 55 72 / 40 40 50 50
Roy............................. 53 68 52 69 / 60 60 50 60
Conchas......................... 57 72 55 73 / 60 60 60 60
Santa Rosa...................... 58 72 56 69 / 60 60 60 60
Tucumcari....................... 60 76 58 75 / 60 50 60 50
Clovis.......................... 59 73 58 71 / 70 70 70 60
Portales........................ 60 72 59 72 / 70 70 70 60
Fort Sumner..................... 61 75 59 73 / 60 70 70 60
Roswell......................... 64 76 63 77 / 70 80 70 80
Picacho......................... 58 68 57 69 / 60 70 70 80
Elk............................. 56 66 53 67 / 60 80 70 80
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 26, 3:06 AM MST, 11 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
406 AM MDT Sat Jun 26 2021
NMZ201>241-271100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
406 AM MDT Sat Jun 26 2021
This hazardous weather outlook is for portions of north and central
New Mexico.
.DAY ONE...Today and Tonight
There is a slight risk of severe thunderstorms along and east of the
central mountain chain this afternoon and evening where large hail,
damaging winds, isolated tornadoes, and locally heavy rainfall are
expected. The potential exists for flash flooding below recent burn
scars in the Sangre de Cristo Mountains.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Sunday through Tuesday, daily rounds of scattered-to-numerous
showers and thunderstorms will be capable of producing locally heavy
rainfall along and east of the continental divide. Some of the
heaviest rain is expected over the Sangre de Cristo Mountains and
along and east of the south central mountains, where rain
accumulation should generally reach 0.75 to 2.25 inches with locally
heavier amounts. The potential exists for flash flooding to develop,
especially in complex terrain, below recent burn scars, and in urban
parts of the southeast like Roswell, Clovis, and Portales.
Wednesday through Friday, daily rounds of scattered-to-numerous
showers and thunderstorms capable of producing locally heavy rainfall
will continue, mainly along and east of the continental divide. The
potential exists for severe thunderstorms along and east of the
central mountain chain each afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report severe weather and flash flooding
through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.
44
In the hours before
Special weather statement, Jun 26, 10:29 AM MST, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1129 AM MDT Sat Jun 26 2021
NMZ215-229-261800-
East Slopes Sangre de Cristo Mountains-Northeast Highlands-
1129 AM MDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY
UNTIL NOON MDT...
At 1129 AM MDT, Doppler radar was tracking a strong thunderstorm near
Sapello, or 8 miles north of Las Vegas, moving east at 5 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Las Vegas, Storrie Lake State Park, Sapello, Montezuma, Manuelitas
and Gallinas.
This includes the following highways...
Interstate 25 between Mile Markers 344 and 357.
State Road 104 between Mile Markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3580 10510 3578 10506 3554 10515 3564 10538
3582 10532
TIME...MOT...LOC 1729Z 286DEG 5KT 3571 10527
12Special weather statement, Jun 26, 10:59 AM MST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1159 AM MDT Sat Jun 26 2021
NMZ215-229-261830-
East Slopes Sangre de Cristo Mountains-Northeast Highlands-
1159 AM MDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY
UNTIL 1230 PM MDT...
At 1158 AM MDT, Doppler radar was tracking a strong thunderstorm over
Montezuma, or near Las Vegas, moving south at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Las Vegas, Romeroville, Montezuma, El Porvenir, Storrie Lake State
Park, Ojitos Frios, San Geronimo, Mineral Hill and Gallinas.
This includes the following highways...
Interstate 25 between Mile Markers 337 and 355.
State Road 104 between Mile Markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3568 10543 3579 10521 3559 10500 3544 10535
TIME...MOT...LOC 1758Z 338DEG 10KT 3567 10530
12
Special weather statement, Jun 26, 12:07 PM MST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
107 PM MDT Sat Jun 26 2021
NMZ215-228-261930-
Far Northeast Highlands-East Slopes Sangre de Cristo Mountains-
107 PM MDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA AND SOUTH
CENTRAL COLFAX COUNTIES UNTIL 130 PM MDT...
At 106 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ocate, or 18 miles northwest of Wagon Mound, moving northeast at 35
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Ocate and Miami.
This includes Interstate 25 between Mile Markers 398 and 411.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact the National Weather Service office
in Albuquerque at 1.888.386.7637.
&&
LAT...LON 3602 10507 3619 10516 3644 10466 3619 10452
TIME...MOT...LOC 1906Z 244DEG 30KT 3617 10497
40
Special weather statement, Jun 26, 12:39 PM MST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
139 PM MDT Sat Jun 26 2021
NMZ231-232-262015-
Eastern San Miguel County-Harding County-
139 PM MDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN MIGUEL AND
CENTRAL HARDING COUNTIES UNTIL 215 PM MDT...
At 139 PM MDT, Doppler radar was tracking a strong thunderstorm near
Mosquero, moving east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Mosquero and Solano.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3567 10413 3584 10415 3587 10381 3564 10381
TIME...MOT...LOC 1939Z 267DEG 13KT 3576 10406
40
Special weather statement, Jun 26, 1:20 PM MST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
220 PM MDT Sat Jun 26 2021
NMZ237>239-262045-
Eastern Lincoln County-Chaves County Plains-De Baca County-
220 PM MDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN...
SOUTHWESTERN DE BACA AND NORTHWESTERN CHAVES COUNTIES UNTIL 245 PM
MDT...
At 220 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Ramon, or 38 miles east of Corona, moving east at 30
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Frequent and dangerous cloud to ground lightning will also be
possible with this storm.
Locations impacted include...
Mesa.
This includes Highway 285 between Mile Markers 153 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3400 10511 3415 10508 3416 10461 3382 10473
TIME...MOT...LOC 2020Z 281DEG 26KT 3404 10496
Overpeck
Special weather statement, Jun 26, 2:12 PM MST, 38 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
312 PM MDT Sat Jun 26 2021
NMZ231>234-262200-
Eastern San Miguel County-Harding County-Guadalupe County-Quay
County-
312 PM MDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...
SOUTHEASTERN HARDING...CENTRAL QUAY AND NORTHEASTERN GUADALUPE
COUNTIES UNTIL 400 PM MDT...
At 311 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Ute Lake State Park to 13
miles northwest of Tucumcari to 9 miles southeast of Variadero.
Movement was southeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Tucumcari, Logan, Montoya, Conchas, Ute Lake State Park, Conchas Lake
State Park and Newkirk.
This includes the following highways...
Interstate 40 between Mile Markers 299 and 350.
State Road 104 between Mile Markers 53 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one quarter mile at times.
&&
LAT...LON 3535 10308 3505 10357 3498 10424 3537 10448
3542 10397 3560 10353
TIME...MOT...LOC 2111Z 308DEG 22KT 3548 10353 3532 10389 3530 10433
Overpeck